MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMSTR-B
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 1.3005168196-2020-00445.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a carotid cavernous fistula (ccf) in the internal carotid artery (ica) using a penumbra coil 400 (pc400) and a px slim delivery microcatheter (px slim).During the procedure, the physician successfully placed a pc400 into the target vessel using the px slim.Upon removal of the pusher assembly, it was noticed that the pusher assembly broke into two pieces, leaving a broken piece stuck within the px slim.Therefore, the px slim containing the broken piece of the pusher assembly was removed.The procedure was completed using additional pc400s and a new px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the px slim was kinked approximately 67.5 cm from the hub.Conclusions: evaluation of the returned pc400 and lantern confirmed a fractured pusher assembly and revealed that the lantern was kinked at the same location as the proximal end of the pusher assembly while the pusher assembly was within the lantern.If the devices are advanced against resistance or are otherwise mishandled at extreme angles during use, damage such as a kink may occur.Subsequently, if the kinked pusher assembly is further manipulated, damage such as a fracture may occur.During functional testing, a demonstration pc400 was advanced and retracted through the returned lantern without an issue.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-00445.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2020-00446 results: the px slim was kinked approximately 67.5 cm from the hub.Conclusions: evaluation of the returned pc400 and lantern confirmed a fractured pusher assembly and revealed that the lantern was kinked at the same location as the proximal end of the pusher assembly distal fractured segment while the pusher assembly was within the lantern.If the devices are advanced against resistance or are otherwise mishandled at extreme angles during use, damage such as a kink may occur.Subsequently, if the kinked pusher assembly is further manipulated, damage such as a fracture may occur.During functional testing, a demonstration pc400 was advanced and retracted through the returned lantern without an issue.Further evaluation of the returned pc400 revealed the pet lock was separated on the proximal end of the pusher assembly and additional pusher assembly kinks.These damages were likely incidental to the reported complaint.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-00445.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9886559
Report Number3005168196-2020-00446
Device Sequence Number2897298
Product Code DQY
UDI-Device Identifier00814548016443
UDI-Public00814548016443
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2022
Device Model NumberPXSLIMSTR-B
Device Catalogue NumberPXSLIMSTR
Device Lot NumberF90403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer04/23/2020
01/14/2005
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date05/18/2020
09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR
Date Report Sent to FDA01/01/2005